MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE
Model Number KD-211Q-0725
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.During an endoscopic sphincterotomy (est), the subject device was used.The cutting knife of the device broke during the operation.There was no patient injury reported.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the similar complaint investigation results in the past indicates that the cause of the breakage of the wire might be in one of the following states.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That have caused the cutting wire to break.A) high frequency current was conducted between the exposed cutting wire and the tissue at the point of contact or the devices being closed to each other.B) high frequency current was conducted between the cutting wire and the distal end of the endoscope at the point of contact or the devices being closed to each other.C) high frequency current was conducted in the state of the coated portion of the cutting wire being torn, and the metal part of the forceps elevator were contacted while the forceps elevator was up.In the case of ¿c¿, a likely cause of the tear of the coated portion might be the following reasons.1) the slider was pushed more than needed.That have caused the cutting wire to deflect.2) the deflected coated portion of the cutting wire, and the metal part of the forceps elevator were came into contact while the forceps elevator was up.3) the tube was moved back and forth as a state of description ¿2¿.It can be assumed that the coated portion of the wire was scratched and torn from the effect of contacting the metal part of the forceps elevator.The above device handling has warned in the instruction.

Brand Name
DISPOSABLE PAPILLOTOMY KNIFE
Common Device Name
DISPOSABLE PAPILLOTOMY KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10584664
Report Number8010047-2020-06850
Device Sequence Number2656005
Product Code KNS
UDI-Device Identifier04953170040337
UDI-Public04953170040337
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-211Q-0725
Device Lot Number04K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR